Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 1, 2013, 9:53 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 9:53 PM CDT (02:53 UTC)
- Expired
- May 2, 2013, 3:03 PM CDT
- In force
- 17 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS74 KAMA 020253 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 953 PM CDT WED MAY 1 2013 OKZ001>003-TXZ001>014-016>019-021200- /O.NEW.KAMA.WI.Y.0008.130502T0253Z-130503T0000Z/ /O.CON.KAMA.FZ.W.0005.130502T0600Z-130502T1700Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 953 PM CDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. * EVENT...A FREEZE IS EXPECTED TONIGHT INTO THURSDAY MORNING ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE EXCEPT PARTS OF THE FAR EASTERN AND SOUTHEASTERN SECTION. LOW TEMPERATURES WILL FALL TO THE 20S AND LOWER 30S TONIGHT INTO THURSDAY MORNING. IN ADDITION...STRONG NORTHERLY WINDS BETWEEN 30 AND 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. * TIMING...FREEZING AND BELOW FREEZING TEMPERATURES ARE EXPECTED AFTER MIDNIGHT TONIGHT UNTIL AROUND NOON THURSDAY. STRONG NORTHERLY WINDS ARE EXPECTED TO INCREASE IN INTENSITY TONIGHT AND SHOULD DIMINISH FROM NORTHWEST TO SOUTHEAST THURSDAY AFTERNOON. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. ADDITIONALLY...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ015-020-021200- /O.NEW.KAMA.WI.Y.0008.130502T0253Z-130503T0000Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 953 PM CDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THURSDAY. * EVENT...STRONG NORTHERLY WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. * TIMING...WINDS WILL INCREASE OVERNIGHT AND CONTINUE THROUGH LATE THURSDAY AFTERNOON. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
3 follow-up statements
086 WWUS74 KAMA 021213 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 713 AM CDT THU MAY 2 2013 OKZ001>003-TXZ001>014-016>019-022000- /O.NEW.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ /O.CON.KAMA.FZ.W.0005.000000T0000Z-130502T1700Z/ /O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 713 AM CDT THU MAY 2 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. IN ADDITION...LOW TEMPERATURES THIS MORNING WILL FALL TO NEAR OR BELOW FREEZING. ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA. * TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED UNTIL AROUND 10 AM THIS MORNING BEFORE RISING TO ABOVE 32 DEGREES. BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ015-020-022000- /O.NEW.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ /O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 713 AM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE TODAY. IN ADDITION...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA. * TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. FREEZING OR BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO THE REGION AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ANDRADE
267 WWUS74 KAMA 021513 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1013 AM CDT THU MAY 2 2013 OKZ001>003-TXZ001>014-016>019-022315- /O.CAN.KAMA.FZ.W.0005.000000T0000Z-130502T1700Z/ /O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ /O.CON.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 1013 AM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING. * EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. BELOW FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. * TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ015-020-022315- /O.CON.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ /O.CON.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...WELLINGTON 1013 AM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING... * EVENT...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE TODAY. IN ADDITION...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA. * TIMING...THE STRONG WINDS WILL PERSIST THIS MORNING...THEN SLOWLY DIMINISH DURING THE MID TO LATE AFTERNOON HOURS. FREEZING OR BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO THE REGION AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE TOSSED BY THE WIND IF NOT SECURED. IN ADDITION...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHNEIDER
492 WWUS74 KAMA 022003 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT THU MAY 2 2013 OKZ001>003-TXZ001>014-016-017-030415- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ /O.UPG.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ /O.NEW.KAMA.HZ.W.0005.130503T0300Z-130503T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON 303 PM CDT THU MAY 2 2013 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...BELOW FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. * TIMING...BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AFTER 11 PM TONIGHT AND CONTINUE UNTIL AROUND 9 AM FRIDAY MORNING. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER VEGETATION. && $$ TXZ015-018>020-030415- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-130503T0000Z/ /O.UPG.KAMA.FZ.A.0004.130503T0300Z-130503T1500Z/ /O.NEW.KAMA.FZ.W.0006.130503T0300Z-130503T1500Z/ WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 303 PM CDT THU MAY 2 2013 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE AREA. * TIMING...FREEZING OR BELOW FREEZING TEMPERATURES WILL ONCE AGAIN RETURN TO THE REGION AFTER 10 PM TONIGHT AND CONTINUE UNTIL AROUND 10 AM FRIDAY MORNING. * IMPACTS...TENDER VEGETATION MAY BE KILLED BY THE SUB FREEZING TEMPERATURES IF NOT ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHNEIDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 6:42 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 1, 6:42 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT WED MAY 1 2013
.AVIATION...
NORTH NORTHEAST SURFACE WINDS EXPECTED TO CONTINUE TO GUST TO AROUND
40 KT ALL NIGHT AND WELL INTO THURSDAY. AVIATION WEATHER WARNING FOR
40 KT GUSTS AT AMARILLO AREA AIRPORTS REMAINS IN EFFECT UNTIL 23Z THURSDAY.
MVFR CEILINGS EXPECTED TO LOWER INTO IFR OR LIFR RANGE BY 02Z
THURSDAY. LIGHT PRECIPITATION WILL BE MOST LIKELY OVERNIGHT AROUND
KGUY...WITH POTENTIAL FOR LIGHT SNOW OR LIGHT SLEET BEGINNING AROUND
06Z THURSDAY.
SLOW RISE OF CEILINGS INTO MVFR RANGE EXPECTED BETWEEN 15Z AND 17
THURSDAY. CLOUD BASES CONTINUE TO RISE THEREAFTER...WITH VFR
CONDITIONS RESUMING AROUND 15Z...16Z...AND 19Z THURSDAY AT KGUY...KDHT
...AND KAMA RESPECTIVELY. STRONG SURFACE WIND GUSTS EXPECTED TO
CEASE DURING THE LATE AFTERNOON.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 354 PM CDT WED MAY 1 2013/
SHORT TERM...
A DIFFICULT WINTER WEATHER AND WIND FORECAST REMAINS IN THE OFFING.
THE MAIN ISSUES WERE WHETHER OR NOT TO ISSUE A WIND ADVISORY AND/OR
A WINTER WEATHER ADVISORY. SEEMINGLY THE ONLY THING WITH DECENT
CONFIDENCE OF OCCURRENCE IS A FREEZE.
THE FREEZE...
WILL PROBABLY HAPPEN FOR ALL BUT THE FAR SE TX PANHANDLE. A FREEZE
WARNING HAS BEEN ISSUED AS TEMPS WILL GENERALLY FALL TO 29-32
DEGREES TONIGHT. WIND CHILL VALUES COULD EVEN FALL INTO THE SINGLE
DIGITS BY THU MORNING.
THE WINTRY PRECIP...
CONFIDENCE HAS BEEN FADING ON THE POTENTIAL SNOW FOR THE OK AND NRN
TX PANHANDLES. SHORT TERM HI RES MODELS...WHICH GENERALLY DO A GOOD
JOB IN INDICATING BANDING AND THE MESOSCALE FEATURES THAT PROMOTE
ACCUMULATING SNOWS...ARE ALL TRENDING DRIER THIS AFTERNOON AS THE
UPPER SYSTEM TRENDS WEAKER. FOR THAT REASON, HAVE DECIDED TO NOT
ISSUE A WINTER WX ADVISORY FOR THE NRN PANHANDLES...THOUGH THIS WILL
NEED TO BE MONITORED.
THE WINDS...
THINK WINDS WILL STAY JUST BELOW ADVISORY CRITERIA WITH 30-35 MPH
WINDS COMMON AND GUSTS TO 50 MPH POSSIBLE.
ANY PRECIP WILL GRADUALLY EXIT THE PANHANDLES TO THE EAST DURING THE
DAY THURSDAY.
LONG TERM...
THURSDAY EVENING BEGINS A DRY FORECAST THROUGH THE WEEKEND INTO THE
EARLY PART OF NEXT WEEK. THE PAST FEW MODEL RUNS HAVE SHOWN THE ECMWF
TRENDING BACK TOWARDS THE GFS ON THE TRACK OF THE LOW AS WELL AS
PRECIP CHANCES INTO NEXT WEEK. FOR THIS REASON HAVE SIDED WITH THE
GFS ON THE LONG TERM PORTION OF THE FORECAST AND IS THE REASON FOR
KEEPING THE WEEKEND DRY. HOWEVER DID INTRODUCE LOW END POPS FOR
TUESDAY MORNING AS A WEAK DISTURBANCE MOVES INTO THE PANHANDLE WITHIN
THE NORTHWEST FLOW ALOFT.
FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE REST OF WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 29 47 28 60 37 / 50 30 0 0 0
BEAVER OK 31 46 29 56 35 / 90 50 5 0 0
BOISE CITY OK 28 46 27 58 35 / 70 20 0 0 0
BORGER TX 30 49 30 59 39 / 60 40 0 0 0
BOYS RANCH TX 32 50 27 61 36 / 50 20 0 0 0
CANYON TX 30 49 27 60 37 / 50 30 0 0 0
CLARENDON TX 34 48 30 61 39 / 50 50 0 0 0
DALHART TX 30 48 26 60 34 / 50 20 0 0 0
GUYMON OK 29 49 28 59 35 / 90 30 0 0 0
HEREFORD TX 30 49 26 61 36 / 40 20 0 0 0
LIPSCOMB TX 32 46 30 56 36 / 70 60 5 0 0
PAMPA TX 31 46 29 58 37 / 60 50 0 0 0
SHAMROCK TX 36 47 32 59 38 / 60 60 5 0 0
WELLINGTON TX 37 49 32 61 39 / 60 60 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO NOON CDT THURSDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
OK...FREEZE WARNING FROM 1 AM TO NOON CDT THURSDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/13Hazardous weather outlook, May 1, 3:53 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT WED MAY 1 2013 OKZ001>003-TXZ001>020-020900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 353 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. LIGHT RAIN...LIGHT SLEET...AND LIGHT SNOW WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES MAY OCCUR ACROSS THE OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES...WITH LESS THAN ONE INCH ACCUMULATION ELSEWHERE. THE COMBINATION OF THE STRONG WINDS AND SNOW MAY RESULT IN BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY ACROSS THE NORTHEAST SECTIONS OF THE PANHANDLES. FREEZING TEMPERATURES ARE LIKELY TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT PARTS OF THE FAR EASTERN AND SOUTHEASTERN TEXAS PANHANDLE. A FREEZE WARNING IS IN EFFECT FOR TONIGHT ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE THURSDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. LIGHT SNOW MAY CONTINUE INTO THURSDAY MORNING...MAINLY ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. SNOWFALL ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ONE INCH AT THIS TIME. THE COMBINATION OF THE STRONG WINDS AND SNOW MAY RESULT IN BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY ACROSS THE NORTHEAST SECTIONS OF THE PANHANDLES. FREEZING OR BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS THE OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT PARTS OF THE FAR EASTERN AND SOUTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING FOR THIS AREA. BELOW FREEZING TEMPERATURES WILL BE LIKELY AGAIN THURSDAY NIGHT INTO FRIDAY MORNING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. ADDITIONAL FREEZE WATCHES AND WARNINGS MAY BECOME NECESSARY DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 1, 3:54 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT WED MAY 1 2013 OKZ001>003-TXZ001>020-020500- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 354 PM CDT WED MAY 1 2013 ...WINTER PRECIPITATION POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE TONIGHT AND THURSDAY MORNING... AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE ACROSS THE SOUTHERN HIGH PLAINS LATE TONIGHT AND THURSDAY MORNING...AND MAY BRING A VARIETY OF PRECIPITATION TO THE OKLAHOMA AND TEXAS PANHANDLES. LIGHT RAIN IS EXPECTED TO DEVELOP OVER THE AREA THIS EVENING. AS THE COLD AIR CONTINUES TO INVADE THE REGION...THE PRECIPITATION WILL BEGIN TO CHANGE TO LIGHT SLEET AND LIGHT SNOW ACROSS THE NORTHWEST SECTIONS LATER THIS EVENING...THEN SPREAD SOUTHEAST TO ENCOMPASS THE REMAINDER OF THE TEXAS AND OKLAHOMA PANHANDLES AFTER MIDNIGHT TONIGHT. AT THIS TIME...IT APPEARS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE WILL HAVE THE GREATEST LIKELIHOOD OF RECEIVING SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES LATE TONIGHT INTO THURSDAY MORNING. SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW 1 INCH ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS MAY RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES... ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE THE NORTHEAST TEXAS PANHANDLE LATE TONIGHT AND THURSDAY MORNING. PRECIPITATION IS FORECAST TO END FROM WEST TO EAST ACROSS THE REGION THURSDAY MORNING. THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING PRECIPITATION TYPE AND AMOUNTS. THEREFORE...YOU ARE ENCOURAGED TO STAY TUNED FOR THE LATEST FORECASTS...INCLUDING POSSIBLE WINTER WEATHER ADVISORIES... FROM THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO TEXAS.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:13 AM CDT | Freeze Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 8 hr |
| May 2, 3:03 PM CDT | Freeze Warning | AMA | Armstrong, Collingsworth, Donley, Wheeler | 19 hr |
| May 2, 3:03 PM CDT | Hard Freeze Warning | AMA | Carson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 10 more | 19 hr |
Nearby
Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.